Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 21, 2024, 12:18 AM CDT for Rice County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2024, 12:18 AM CDT (05:18 UTC)
- Expired
- May 21, 2024, 12:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rice County, MN
The radar
The Minneapolis radar (KMPX), 59 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
247
WUUS53 KMPX 210518
SVRMPX
MNC131-210545-
/O.NEW.KMPX.SV.W.0008.240521T0518Z-240521T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1218 AM CDT Tue May 21 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Rice County in south central Minnesota...
* Until 1245 AM CDT.
* At 1217 AM CDT, a severe thunderstorm was located near Morristown,
or 9 miles west of Faribault, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Faribault Airport and Sakatah Lake State Park.
This includes Interstate 35 between mile markers 62 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 9353 4432 9353 4437 9352 4448 9350
4439 9324 4422 9347
TIME...MOT...LOC 0517Z 210DEG 22KT 4430 9348
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
CTG2 follow-up statements
438 WWUS53 KMPX 210536 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 1236 AM CDT Tue May 21 2024 MNC131-210545- /O.CON.KMPX.SV.W.0008.000000T0000Z-240521T0545Z/ Rice MN- 1236 AM CDT Tue May 21 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WEST CENTRAL RICE COUNTY... At 1236 AM CDT, a severe thunderstorm was located near Lonsdale, or 9 miles northwest of Faribault, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of west central Rice County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4438 9351 4448 9350 4439 9324 4431 9338 TIME...MOT...LOC 0536Z 210DEG 22KT 4440 9340 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ CTG
998 WWUS53 KMPX 210538 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 1238 AM CDT Tue May 21 2024 MNC131-210547- /O.EXP.KMPX.SV.W.0008.000000T0000Z-240521T0545Z/ Rice MN- 1238 AM CDT Tue May 21 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RICE COUNTY WILL EXPIRE AT 1245 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. && LAT...LON 4438 9351 4448 9350 4439 9324 4431 9338 TIME...MOT...LOC 0537Z 210DEG 22KT 4441 9339 $$ CTG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:55 PM CDT, 23 minutes earlier. Its key messages:
- Rounds of thunderstorms across southern Minnesota tonight - some could be severe with large hail and damaging winds. Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on early day convection, will unfold Tuesday afternoon and evening across southern/eastern MN and WI. Damaging winds, large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across central and western MN Tuesday.
Area forecast discussion, May 20, 11:55 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1155 PM CDT Mon May 20 2024
.KEY MESSAGES...
- Rounds of thunderstorms across southern Minnesota tonight -
some could be severe with large hail and damaging winds.
Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on
early day convection, will unfold Tuesday afternoon and
evening across southern/eastern MN and WI. Damaging winds,
large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across
central and western MN Tuesday.
&&
.DISCUSSION...
Issued at 321 PM CDT Mon May 20 2024
A quiet day today, but conditions will be changing as early as
tonight. A weak cold front from northwest WI to south central
MN and eastern NE is passing through and will stall over
northern IA tonight. A trough beginning to approach the Rockies
will send multiple short waves eastward tonight and early
Tuesday, bringing the potential for several rounds of
thunderstorms across the area. This complex scenario may unfold
a number of ways.
As the evening progresses, a strong 50 kt LLJ will develop
across the central Plains and moisture transport will increase
across the region. Several CAMs develop clusters of
thunderstorms this evening across southern MN, becoming more
numerous overnight as the nose of the LLJ reaches IA. There
could be a few strong or severe storms occasionally, maybe
perhaps an elevated supercell, but the instability could be
reduced if activity becomes fairly widespread. Another area to
watch will come from upslope convection today from the front
range of the CO Rockies and western NE. An MCS is likely to
evolve from this activity this evening, which will track along
the nose of the LLJ to southern MN and IA early Tuesday morning.
One thing to watch will be for the preceding convection’s
augmentation of the front and where the best forcing for the
early Tuesday round will exist. If convection this evening
becomes decently organized, it will likely send the that round
south to northern IA, such is the case with the 18Z HRRR.
Showers and a few thunderstorms will still overspread much of
the area in all likelihood, but the most robust convection will
be displaced south.
Attention then turns to the main round Tuesday afternoon and
evening. An anomalously deep surface low will track northeast
from the Omaha vicinity midday to the Twin Cities vicinity early
evening. Given the synoptic setup, the early day convection
should be progressive enough to allow for recovery to take place
throughout the afternoon. However, the continuance of a 40-50
kt LLJ through the day and seasonably high pwats around 1.5
inches does give one some pause that maybe a clear break may not
occur with continued development. Working on the assumption
that there is a break, destabilization should occur quickly with
the arrival of 7.5-8.0 C/km mid level lapse rates east of the
low in the warm sector as most solutions suggest. Robust
thunderstorm redevelopment would take place by mid afternoon
across southwestern MN into western IA, then continue
northeastward as supercells, clusters, and eventually a QLCS
into Tuesday evening. Strong wind shear profiles and moderate
instability will lead to all severe hazards being possible,
including strong tornadoes (especially in southeast MN). This
final round will be quite progressive, except near the surface
low where strong forcing/convergence overlap with sufficient
instability, while an orientation of convection also leads to
some training. This is where the best potential is for heavy
rain to fall - 2 or 3 inches. HREF highlights this area nicely
with a distinct heavier corridor from Mankato to the TC Metro
and St. Cloud. Its probability-matched mean QPF has some pockets
even surpassing 4 inches. Farther west, moderate to heavy
showers associated with the deformation band will also lead to
heavy rainfall totals, but persistent convection won’t be as
much of a threat and should keep those areas from receiving
excessive rainfall rates and thus higher totals.
A Flash Flood Watch has been issued for southern and eastern MN
and parts of far western WI where the heaviest corridor of
precipitation is expected. 6-hr flash flood guidance values
generally range from 2.5 to 3 inches, so there may be some
issues if the higher totals pan out. The watch begins tonight
across southern MN with the overnight activity and then expands
northward for Tuesday’s.
Finally, strong winds will develop on the backside of the
cyclone. Forecast soundings indicate a shallow mixed layer up
to about 3 kft, but very strong winds at the top of the channel
- in some cases 40-50 kts. A Wind Advisory has been issued for
west central MN, but will probably need to be expanded eastward
with time.
A largely chaotic pattern indicative of the warm season will
follow for the rest of the week into the weekend. Several
disturbances could bring chances for showers and storms, but the
predictability of any of these remains low. Temperatures will
hold near climatological norms in the low 70s for highs and low
to mid 50s for lows.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 1150 PM CDT Mon May 20 2024
Showers and thunderstorms have developed across much of the
region, and these will become more widespread overnight. There
could be a break at times, but the overall threat for
thunderstorms will continue through Tuesday. A surface low will
track across the region, with strong southeast wind gusts ahead
of it, and northerly winds developing behind it Tuesday night.
KMSP...A prolonged period of thunderstorm chances will begin
overnight and last through Tuesday. Continued to try to narrow
the thunder timing, but the overall threat does continue from
06Z tonight through probably 02Z on Wednesday. Winds will be
southeast, and become southeast and eventually northwest
Tuesday night.
/OUTLOOK FOR KMSP/
WED...MVFR bcmg VFR. Chc -SHRA. Wind W 15G30kts.
THU...VFR. Wind W 10 kts.
FRI...VFR/MVFR chc -SHRA/TSRA. Wind SE 10-15kts.
&&
.HYDROLOGY...
Issued at 321 PM CDT Mon May 20 2024
Given the setup for widespread heavy rainfall, we’re certain to
see most rivers in the area end their recent recession and
begin rising once again. Extended probabilistic guidance (HEFS)
shows the potential for decent rises on area rivers should
rainfall exceed 2.5 inches or so over large areas, something
that is in the realm of possibility. The upper Minnesota and
tributaries, as well as the Crow river basin, are probably the
most susceptible to seeing rises to near or above flood stage by
later in the week should this occur. Urban/small
stream/overland flooding is also possible during and shortly
after some of the heavier downpours Tuesday and Tuesday night.
A reminder: The NWS hydrology/river forecast webpage (AHPS) at
water.weather.gov is going to be discontinued next week (May
28th). The new site (NWPS, the National Water Prediction
Service) is located at water.noaa.gov … now is the time to
replace bookmarks and familiarize yourself with how the new site
looks and feels. Resources for learning more are available at
the bottom of the this page:
https:/www.weather.gov/owp/operations
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Anoka-Benton-Carver-Chisago-Dakota-Hennepin-Isanti-
Kanabec-Kandiyohi-McLeod-Meeker-Mille Lacs-Morrison-
Ramsey-Renville-Scott-Sherburne-Sibley-Stearns-Todd-
Washington-Wright.
Wind Advisory from 4 PM to 11 PM CDT Tuesday for Chippewa-Lac
Qui Parle-Stevens-Swift-Yellow Medicine.
Flood Watch through Tuesday evening for Blue Earth-Brown-
Faribault-Freeborn-Goodhue-Le Sueur-Martin-Nicollet-
Redwood-Rice-Steele-Waseca-Watonwan.
WI...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Pierce-Polk-St. Croix.
&&
DISCUSSION...Borghoff
AVIATION...JRB
HYDROLOGY...CCSHazardous weather outlook, May 20, 2:54 PM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 254 PM CDT Mon May 20 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 254 PM CDT Mon May 20 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered severe thunderstorms capable of producing large hail and damaging wind gusts will be possible the evening and overnight. The greatest risk for severe weather will be in south central Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A powerful storm system will bring another round of thunderstorms tomorrow afternoon and evening. There is an Enhanced Risk of severe thunderstorms (level 3 of 5) across southeastern Minnesota into west central Wisconsin, and a Slight Risk (level 2 of 5) extending across south central and east central Minnesota into western Wisconsin. Large hail and damaging winds are the main threats, but a few tornadoes are also possible. Heavy rainfall is likely Tuesday afternoon and evening and totals may exceed 2 or 3 inches. A Flood Watch is in effect for the eastern half of Minnesota and far western Wisconsin. This will lead to rises on rivers and their tributaries through the end of the week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Tuesday afternoon and evening.
In the hours before
Special weather statement, May 20, 8:30 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Mon May 20 2024
MNZ078-210200-
Goodhue MN-
830 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GOODHUE COUNTY
THROUGH 900 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mazeppa, or 16 miles south of Red Wing, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zumbrota, Goodhue, and Bellechester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4428 9278 4446 9263 4445 9243 4437 9243
4437 9254 4436 9255 4427 9255
TIME...MOT...LOC 0130Z 224DEG 18KT 4432 9258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMDLocal storm report, May 20, 8:40 PM CDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Hail Zumbrota 44.30N 92.67W
05/20/2024 E1.00 Inch Goodhue MN Broadcast Media
&&
jrbSpecial weather statement, May 20, 9:37 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
937 PM CDT Mon May 20 2024
MNZ093-210300-
Freeborn MN-
937 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREEBORN COUNTY
THROUGH 1000 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmons, or 12 miles southwest of Albert Lea, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Emmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4354 9365 4359 9356 4357 9347 4350 9342
4350 9365
TIME...MOT...LOC 0237Z 227DEG 16KT 4353 9355
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, May 20, 10:45 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1045 PM CDT Mon May 20 2024
MNZ067-075-210430-
Sibley MN-Nicollet MN-
1045 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIBLEY AND
NORTHWESTERN NICOLLET COUNTIES THROUGH 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Gibbon, or 8 miles northwest of New Ulm, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winthrop, Lafayette, and St George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4438 9456 4439 9462 4441 9466 4462 9437
4446 9420 4436 9452
TIME...MOT...LOC 0345Z 233DEG 24KT 4442 9456
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CTGLocal storm report, May 20, 11:21 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1121 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Hail Sherburn 43.65N 94.73W
05/20/2024 E1.50 Inch Martin MN Public
&&
JRBLocal storm report, May 20, 11:23 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1123 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Hail Welcome 43.67N 94.62W
05/20/2024 E1.00 Inch Martin MN Law Enforcement
Relayed via dispatch.
&&
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM CDT | Special Weather Statement | MPX | Goodhue | 29 min |
| May 20, 8:30 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| May 20, 9:08 PM CDT | River Flood Warning | MPX | Redwood, Renville | 25 hr |
| May 20, 9:37 PM CDT | Special Weather Statement | MPX | Freeborn | 23 min |
| May 20, 10:45 PM CDT | Special Weather Statement | MPX | Sibley | 45 min |
| May 20, 11:08 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 37 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Renville, Sibley | 36 min |
| May 20, 11:27 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 33 min |
| May 20, 11:50 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 25 min |
| May 21, 12:34 AM CDT | Special Weather Statement | MPX | McLeod | 26 min |
| May 21, 1:27 AM CDT | Special Weather Statement | MPX | Chisago | 33 min |
| May 21, 1:54 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 36 min |
| May 21, 3:59 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin | 46 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Steele, Waseca | 43 min |
| May 21, 4:26 PM CDT | Tornado Warning | MPX | Blue Earth | 34 min |
| May 21, 4:31 PM CDT | Tornado Warning | MPX | Le Sueur, Waseca | 33 min |
| May 21, 4:41 PM CDT | Flash Flood Warning | MPX | Blue Earth, Martin, Nicollet, Watonwan | 3 hr |
| May 21, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| May 21, 4:50 PM CDT | Tornado Warning | MPX | Goodhue, Rice, Steele | 40 min |
| May 21, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 46 min |
| May 21, 5:20 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 22 min |
| May 21, 5:21 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 54 min |
| May 21, 6:34 PM CDT | Special Weather Statement | MPX | Ramsey | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.